Alert archive / California / Small Craft Advisories in 2015

Small Craft Advisory 124, NWS Eureka, CA

March 10, 2015

NWS Eureka, CA issued this small craft advisory at Mar 10, 2015, 3:39 AM PDT. It took effect at Mar 10, 2015, 9:00 PM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2015, 3:39 AM PDT (10:39 UTC)
In effect from
Mar 10, 2015, 9:00 PM PDT
Expired
Mar 11, 2015, 9:00 PM PDT
In force
24 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WHUS76 KEKA 101039
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
339 AM PDT TUE MAR 10 2015

PZZ470-101845-
/O.NEW.KEKA.SC.Y.0124.150311T0400Z-150312T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
339 AM PDT TUE MAR 10 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM
WEDNESDAY...

* WINDS...S INCREASING TO 15 TO 25 KT BY THIS EVENING.

* WAVES/SEAS...S TO SW BUILDING TO 8 FT AT 6 TO 8 SECONDS BY
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
7 follow-up statements
884 
WHUS76 KEKA 101530
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
830 AM PDT TUE MAR 10 2015

PZZ470-102330-
/O.CON.KEKA.SC.Y.0124.150311T0400Z-150312T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
830 AM PDT TUE MAR 10 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM PDT WEDNESDAY...

* WINDS...S INCREASING TO 15 TO 25 KT BY THIS EVENING.

* WAVES/SEAS...S TO SW BUILDING TO 8 FT AT 6 TO 8 SECONDS BY 
  WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
189 
WHUS76 KEKA 102134
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
234 PM PDT TUE MAR 10 2015

PZZ470-110545-
/O.CON.KEKA.SC.Y.0124.150311T0400Z-150312T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
234 PM PDT TUE MAR 10 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM PDT WEDNESDAY...

* WINDS...S INCREASING TO 15 TO 25 KT.

* WAVES/SEAS...S TO SW BUILDING TO 8 TO 9 FT AT 8 TO 9 SECONDS BY
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
091 
WHUS76 KEKA 110403
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
903 PM PDT TUE MAR 10 2015

PZZ470-111215-
/O.CON.KEKA.SC.Y.0124.000000T0000Z-150312T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
903 PM PDT TUE MAR 10 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
WEDNESDAY...

* WINDS...S INCREASING TO 15 TO 25 KT.

* WAVES/SEAS...S TO SW BUILDING TO 5 TO 7 FT AT 6 SECONDS BY
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
201 
WHUS76 KEKA 111043
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
343 AM PDT WED MAR 11 2015

PZZ470-111845-
/O.CON.KEKA.SC.Y.0124.000000T0000Z-150312T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
343 AM PDT WED MAR 11 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS
EVENING...

* WINDS...S INCREASING TO 20 TO 30 KT WITH OCCASIONAL GUSTS TO 35
  KT. WINDS EASING THIS EVENING.

* WAVES/SEAS...S TO SW BUILDING TO 8 TO 10 FT AT 7 TO 9 SECONDS.
  SEAS SUBSIDING LATE TONIGHT AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
266 
WHUS76 KEKA 111538
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
838 AM PDT WED MAR 11 2015

PZZ470-112345-
/O.CON.KEKA.SC.Y.0124.000000T0000Z-150312T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
838 AM PDT WED MAR 11 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...S 20 TO 30 KT WITH OCCASIONAL GUSTS TO 35 KT. WINDS
  DIMINISHING THIS EVENING.

* WAVES/SEAS...S TO SW BUILDING TO 8 TO 10 FT AT 9 TO 10 SECONDS.
  SEAS SUBSIDING TONIGHT AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
450 
WHUS76 KEKA 112134
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
234 PM PDT WED MAR 11 2015

PZZ470-120400-
/O.CON.KEKA.SC.Y.0124.000000T0000Z-150312T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
234 PM PDT WED MAR 11 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...S 15 TO 25 KT EASING TO 10 TO 20 KT. WINDS DIMINISHING
  TONIGHT.

* WAVES/SEAS...S TO SW 7 TO 8 FT AT 9 SECONDS. SEAS SUBSIDING
  TONIGHT AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
720 
WHUS76 KEKA 120357
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
857 PM PDT WED MAR 11 2015

PZZ470-120500-
/O.EXP.KEKA.SC.Y.0124.000000T0000Z-150312T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
857 PM PDT WED MAR 11 2015

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 2:56 PM PDT, 12 hours 43 minutes earlier.

Area forecast discussion, Mar 9, 2:56 PM PDT, 12 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
256 PM PDT MON MAR 9 2015

.SYNOPSIS...HIGH PRESSURE WILL MAINTAIN DRY WEATHER AND ABOVE
NORMAL HIGH TEMPERATURES IN THE INTERIOR...WHILE PERSISTENT
LOW CLOUDS WILL KEEP TEMPERATURES COOL ALONG THE COAST THROUGH
EARLY TUESDAY. A FRONTAL SYSTEM WILL BRING A CHANCE OF RAIN
TUESDAY AND WEDNESDAY.

&&

.DISCUSSION...TUESDAY THE UPPER RIDGE FINALLY BEGINS TO SLIDE
EASTWARD TOWARDS THE GREAT BASIN. AS THIS OCCURS...NORTH WINDS
WILL GIVE WAY TO SOUTHERLY FLOW...WHICH WILL GRADUALLY ERODE THE
MARINE LAYER AND ITS ASSOCIATED STRATUS/FOG. HOWEVER...INCREASING
HIGHER LEVEL CLOUD COVER ASSOCIATED WITH AN APPROACHING STORM
SYSTEM IS LIKELY TO REPLACE IT...SO THOSE ALONG THE COAST AREN'T
LIKELY TO SEE MUCH SUN FOR THE FORESEEABLE FUTURE. OF MORE
IMPORTANCE...THOUGH...WILL BE INCREASING CHANCES FOR RAIN WITH
THIS SYSTEM...AND THERE REMAINS A BIT OF UNCERTAINTY REGARDING
JUST HOW THIS EVENT WILL EVOLVE. MODELS HAVE BEEN RELATIVELY
CONSISTENT OVER THE PAST SEVERAL RUNS IN PORTRAYING A SUBTLE LEAD
IMPULSE REACHING THE COAST OVERNIGHT TUESDAY...BUT CONTINUE TO
DIFFER REGARDING JUST HOW QUICKLY THE ATMOSPHERE WILL MOISTEN
DURING THIS TIME PERIOD. IN ANY CASE...IT APPEARS THAT THE MOST
LIKELY AREA TO SEE MEASURABLE PRECIPITATION EARLY ON IN THE EVENT
WILL BE HIGHER ELEVATIONS OF THE INTERIOR LATE TUESDAY/EARLY
WEDNESDAY...WITH ONLY VERY LIGHT AMOUNTS EXPECTED ELSEWHERE. LATER
IN THE DAY WEDNESDAY...THE PRIMARY TROUGH AND A DECAYING SURFACE
FRONT WILL MOVE ONSHORE...BRINGING WITH IT MUCH DEEPER MOISTURE
AND A PERIOD OF MORE SUBSTANTIAL RAIN. MODEL GUIDANCE APPEARS TO
BE SLOWLY DRIFTING TOWARDS A CONSENSUS BUT REMAINS HIGHLY VARIED
REGARDING PRECIPITATION COVERAGE AND AMOUNTS. HOWEVER...IT DOES
CONTINUE TO APPEAR THAT THE HEAVIEST TOTALS ARE LIKELY TO BE
OBSERVED NORTH OF THE CAPE...ALTHOUGH CONFIDENCE IS INCREASING
THAT MENDOCINO COUNTY WILL SEE AT LEAST SOME LIGHT PRECIPITATION
AS WELL. WHILE RAIN RATES MAY BE HEAVY AT TIMES...PARTICULARLY IN
ANY CONVECTIVE ELEMENTS THAT DEVELOP LATE IN THE DAY...THE RAPID
PASSAGE OF THIS WAVE WILL LIMIT THE DURATION OF THE HEAVIEST
RAINFALL...KEEPING TOTALS GENERALLY BELOW ANY MAJOR IMPACTS. SNOW
LEVELS ARE EXPECTED TO DROP TO AROUND 6500 FEET AS WELL...WHICH
SHOULD BE LOW ENOUGH FOR THE HIGHER PEAKS IN THE TRINITY ALPS TO
SEE SOME LIGHT ACCUMULATIONS WHILE KEEPING AREA PASSES CLEAR.

BY THURSDAY MORNING MOST OF THE RAIN SHOULD CEASE AS AN UPPER RIDGE
WILL QUICKLY REGAIN ITS HOLD ON THE WEST COAST...ALBEIT NOT FOR
LONG. HAVE ADDED SOME PATCHY FOG MENTION TO THE INTERIOR VALLEYS
FRIDAY MORNING...ALTHOUGH THIS WILL LIKELY HINGE ON JUST HOW MUCH
RAIN FALLS IN THE INTERIOR ON WEDNESDAY.  TEMPERATURES ARE ALSO
EXPECTED TO CLIMB UPWARDS YET AGAIN THROUGH THE END OF THE
WEEK...AND BY THE WEEKEND ATTENTION TURNS TO ANOTHER APPROACHING
FRONTAL SYSTEM.  MODELS CONTINUE TO HOLD ON TO THEIR RESPECTIVE
BIASES REGARDING THIS NEXT SYSTEM...WITH THE GFS VERY QUICK TO BRING
IN A ROUND OF RAINFALL LATE SATURDAY/EARLY SUNDAY.  WITH THE ECMWF
STILL LAGGING BEHIND AND AGREEMENT LACKING...NO MAJOR CHANGES MADE
TO THE WEEKEND FORECAST FOR NOW.

&&

.AVIATION...LOW CLOUDS AND PATCHY FOG WILL CONTINUE ALONG THE NW
CA COAST. THIS CLOUD MASS WILL REMAIN THRU THE TAF PERIOD...
ERODING SLIGHTLY ON THE INLAND SIDE DURING THE LATE MORNING AND
AFTERNOON ONLY TO SPREAD BACK INLAND IN THE EVENING. SOME
IMPROVEMENT IS EXPECTED TOWARD SUNRISE AS SOUTHERLY WINDS HELP MIX
OUT THE LOWER LEVELS AND ALLOW CIGS TO RISE AT THE COASTAL SITES.
VFR CONDITIONS CONTINUE AT KUKI...WITH LOW CLOUDS AS FAR INLAND AS
THE ANDERSON VALLEY. LIGHT WINDS WILL PERSIST.

&&

.MARINE...WINDS AND SEAS WILL REMAIN GENERALLY LIGHT NORTHERLY
THRU THE LATE EVENING. WINDS WILL BECOME S EARLY TUE AND INCREASE
TUE NIGHT INTO WED AS LOW PRESSURE DEEPENS WELL NW OF THE AREA.
THIS WILL LIKELY BRING SMALL CRAFT ADVISORY CONDITIONS TO THE N
OFFSHORE ZONE ON WED. NW SWELL WILL CONTINUE THRU THE EARLY PART
OF THE WEEK WITH PERIODS OF AROUND 14 SECONDS TODAY BECOMING 12
SECONDS BY TUE. LONG PERIOD S SWELL WILL ARRIVE BY WED NIGHT WITH
PERIODS STARTING AT AROUND 20 SECONDS. THIS SWELL IS FORECAST TO
REMAIN BETWEEN 1 AND 2 FEET.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 9, 4:55 AM PDT, 22 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
455 AM PDT MON MAR 9 2015

CAZ001>004-076-101200-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
455 AM PDT MON MAR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.